MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRIO ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRIO ST; SURGICAL MESH
Catalog Number 5950080
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abdominal Pain (1685); Abscess (1690); Unspecified Infection (1930); Hernia (2240); Disability (2371)
Date of Event 08/06/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Currently, it is unknown to what extent the device may have caused or contributed to the reported event.To date no medical records have been provided.The information provided alleges the patient experienced infection and underwent additional surgery to repair a hernia.At this time it is unknown if the additional surgery was to repair the original hernia defect previously repaired with the ventrio st, or a new hernia defect, however, in regards to hernia recurrence, recurrence is listed as a known adverse reaction in the instructions-for-use.In regards to infection, the warning section of the instructions-for-use states "if an infection develops, treat the infection aggressively.The prosthesis may not have to be removed.An unresolved infection, however, may require removal of the prosthesis.¿ without a lot number a review of the manufacturing records could not be conducted.With the currently available information, no conclusion can be drawn.If additional event and/or evaluation information is obtained, a follow up mdr will be submitted.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Not returned to manufacturer.
 
Event or Problem Description
The following was reported to davol by the patient's attorney: on (b)(6) 2014 - the patient had a ventrio st hernia patch implanted to repair a incisional hernia defect.On (b)(6) 2015 - the patient underwent an additional surgery to repair the hernia defect and remove the infected synthetic mesh with abscess cavity.The attorney alleges the patient was injured severely and permanently and has suffered and will continue to suffer physical pain.
 
Event or Problem Description
The following was reported to davol by the patient's attorney: (b)(6)2014 - the patient had a ventrio st hernia patch implanted to repair a incisional hernia defect.(b)(6)/2015 - the patient underwent an additional surgery to repair the hernia defect and remove the infected synthetic mesh with abscess cavity.The attorney alleges the patient was injured severely and permanently and has suffered and will continue to suffer physical pain.Addendum per additional information provided: (b)(6)2014 - patient was diagnosed with incisional hernia and underwent open repair with implant of ventrio st.Per operative notes ¿synthetic dual mesh (ventrio st) was used to reinforce the abdominal wall¿.(b)(6)-2015 - patient was diagnosed with infected synthetic mesh with abscess cavity and underwent exploratory laparotomy.Per operative note "there was found to be a cavity of purulent fluid just posterior to the mesh.There was also purulence anterior to the mesh between the fascia and the mesh.Once all the anterior abdominal contents were freed from the mesh, the mesh (ventrio st) was dissected off the abdominal wall sharply.The full extent of the mesh was excised.A 20x16 cm (non-bard/davol biological) mesh was selected and was sewn into place".
 
Additional Manufacturer Narrative
Currently, it is unknown to what extent the device may have caused or contributed to the reported event.To date no medical records have been provided.The information provided alleges the patient experienced infection and underwent additional surgery to repair a hernia.At this time it is unknown if the additional surgery was to repair the original hernia defect previously repaired with the ventrio st, or a new hernia defect, however, in regards to hernia recurrence, recurrence is listed as a known adverse reaction in the instructions-for-use.In regards to infection, the warning section of the instructions-for-use states "if an infection develops, treat the infection aggressively.The prosthesis may not have to be removed.An unresolved infection, however, may require removal of the prosthesis.¿ without a lot number a review of the manufacturing records could not be conducted.With the currently available information, no conclusion can be drawn.If additional event and/or evaluation information is obtained, a follow up mdr will be submitted.Addendum: this supplemental mdr is submitted to document additional information provided.Based on the additional information received, no conclusions can be made.Approximately, one year post implant of ventrio st mesh, the patient was diagnosed with ¿infected synthetic mesh¿ and underwent removal of the mesh.The medical records provided do not indicate a cause of the abscess/infection.Infection is a known inherent risk of surgery and is identified in the instructions-for-use supplied with the device as a possible complication.Updated fields: a2, b4, b5, b6, b7, d4 (catalog no, corporate lot.No, udi no.And expiry date), e3, g1, g3, g6, h2, h3, h4, h6, h7, h10 note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.

Brand Name
VENTRIO ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key6957484
Report Number1213643-2017-00696
Device Sequence Number16278113
Product Code FTL
UDI-Device Identifier00801741031571
UDI-Public(01)00801741031571
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K101920
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2016
Device Catalogue Number5950080
Device Lot NumberHUYE1073
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2017
Supplement Date Received by Manufacturer03/20/2023
Initial Report FDA Received Date10/18/2017
Supplement Report FDA Received Date03/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/28/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age29 YR
Patient SexMale